Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 27, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 10, 2013, 4:01 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 4:01 PM EDT (20:01 UTC)
- Expired
- Oct 11, 2013, 8:00 PM EDT
- In force
- 28 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
900 WHUS42 KMHX 102001 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 401 PM EDT THU OCT 10 2013 ...DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH FRIDAY NORTH OF CAPE HATTERAS... .A PERSISTENT EAST-NORTHEAST SWELL WILL BRING BREAKING WAVES OF 4 TO 6 FEET ALONG THE BEACHES NORTH OF CAPE HATTERAS THROUGH FRIDAY. THESE CONDITIONS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND DANGEROUS SHORE BREAK MAKING IT VERY DANGEROUS TO ENTER THE SURF. NCZ103-110815- /O.NEW.KMHX.BH.S.0027.131010T2001Z-131012T0000Z/ OUTER BANKS DARE- 401 PM EDT THU OCT 10 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH FRIDAY EVENING. * HAZARDS...DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 6:30 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
1 follow-up statement
965 WHUS42 KMHX 110755 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 AM EDT FRI OCT 11 2013 ...DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TODAY NORTH OF CAPE HATTERAS... .A PERSISTENT EAST-NORTHEAST SWELL WILL BRING BREAKING WAVES OF 4 TO 6 FEET ALONG THE BEACHES NORTH OF CAPE HATTERAS THROUGH TODAY. THESE CONDITIONS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND DANGEROUS SHORE BREAK MAKING IT VERY DANGEROUS TO ENTER THE SURF. NCZ103-112100- /O.CON.KMHX.BH.S.0027.000000T0000Z-131012T0000Z/ OUTER BANKS DARE- 355 AM EDT FRI OCT 11 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 6:30 AM THIS MORNING...AND AROUND 7:30 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 10, 3:09 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 10, 3:09 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 309 PM EDT THU OCT 10 2013 .SYNOPSIS... LOW PRESSURE OVER THE NORTH CAROLINA SOUNDS WILL DRIFT NORTHEAST TONIGHT AND FRIDAY THEN BACK SOUTH OFF THE NORTH CAROLINA COAST THIS WEEKEND. THE LOW WILL FINALLY MOVE SLOWLY EAST AWAY FROM THE REGION EARLY NEXT WEEK AS HIGH PRES BUILDS IN. && .NEAR TERM /THROUGH TONIGHT/... MID LEVEL CIRCULATION MEANDERS JUST NORTH OF THE AREA TONIGHT WHILE SFC LOW OVER THE NC SOUNDS DRIFTS TO THE NE AND SLOWLY FILLS. DESPITE MEAN FLOW BECOMING MORE NW, RESIDUAL LOW LEVEL MOISTURE UNDER THE PERSISTANT INVERSION WILL RESULT IN CONTINUED CLOUDY SKIES WITH PATCHY LIGHT RAIN AND DRIZZLE OVERNIGHT. LOW CLOUDS WILL CONTINUE TO LIMIT DIURNAL TEMPERATURE RANGES WITH LOWS TONIGHT MID TO UPPER 50S INLAND/LOW TO MID 60S COAST. && .SHORT TERM /FRIDAY/... LITTLE IF ANY IMPROVEMENT IN THE GRAY AND OCCASIONALLY DAMP WEATHER PATTERN FRIDAY. ABUNDANT LOW LEVEL MOISTURE WILL BE DIFFICULT TO SCOUR OUT WITH WRAPAROUND MOISTURE ABOUT THE MID LEVEL CIRCULATION JUST TO THE NORTH. ANY PRECIP WILL BE LIGHT AND PATCHY AND WITH LIMITED/NIL SUNSHINE EXPECT HIGHS ONLY IN THE MID TO UPPER 60S AT BEST. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS OF 3 PM THU...UPPER AND SFC LOW WILL CONTINUE TO MEANDER NEAR VA/NC BORDER FRI NIGHT THROUGH SAT...THEN MOVING FURTHER OFFSHORE SUN INTO EARLY NEXT WEEK. WILL CONTINUE SC/CHANCE -RA/DZ FRI NIGHT INTO MON AS UPPER LOW CONTINUES OVER THE AREA. HIGHEST POP CHANCES STILL LOOK LIKE THE NORTHERN CWA AND OUTER BANKS. BELOW NORMAL TEMPS EXPECTED THIS WEEKEND WITH CONTINUED CLOUD COVER AND PRECIP CHANCES...HIGHS GENERALLY IN THE UPPER 60S/LOW 70S AND OVERNIGHT LOWS 50S/MID 60S. PRESSURE GRADIENT WILL TIGHTEN SUN INTO TUE AND COULD SEE SOME GUSTY WINDS ALONG COASTAL AREAS AND OUTER BANKS. MODELS STILL NOT IN GOOD AGREEMENT WITH NEXT FRONTAL BOUNDARY APPROACHING FROM THE W MID TO LATE WEEK...WITH THE GFS MUCH FASTER THAN ECMWF. WILL CONTINUE TO SHOW DRY FORECAST TUE NIGHT THROUGH THU. AT THIS TIME EXPECT TEMPS TO WARM A FEW DEG MID TO LATE WEEK NEAR CLIMO. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY/... AS OF 115 PM THURS...IFR CONDITIONS WILL DOMINATE MOST OF THE TAF PERIOD. WIDESPREAD LOW LEVEL CLOUDS WITH LIGHT RA AND DRIZZLE EXPECTED THROUGH TOMORROW MORNING. CEILING HEIGHTS ARE EXPECTED TO BECOME LIFR OVERNIGHT WITH THE STRENGTHENING OF THE NOCTURNAL INVERSION. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE TO MVFR CONDITIONS BY LATE MORNING INTO EARLY AFTERNOON. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 3 PM THU...WIDESPREAD SUB-VFR STRATUS EXPECTED TO CONTINUE FRI NIGHT INTO THE WEEKEND WITH MOIST NE FLOW AND UPPER/SFC LOW NEAR THE REGION. FORECAST SOUNDINGS AND SREF PROBS IN GOOD AGREEMENT WITH IFR STRATUS FRI NIGHT THROUGH SUN MORNING. CONDITIONS SHOULD SLOWLY IMPROVE LATE THIS WEEKEND...THOUGH PERIODS OF SUB- VFR WILL STILL BE POSSIBLE SUN THROUGH TUE WITH MOIST BOUNDARY LAYER AND NORTHERLY FLOW. && .MARINE... SHORT TERM /THROUGH FRIDAY/... SFC LOW WILL DRIFT NORTH OF THE MARINE AREA TONIGHT WITH WINDS BECOMING W/NW ALL WATERS OVERNIGHT. EXPECT SPEEDS MAINLY 10-20 KT THRU FRIDAY. SMALL CRAFT ADVISORIES WILL REMAIN OVER THE CENTRAL AND NORTHERN COASTAL WATERS FOR GRADUALLY SUBSIDING SEAS BLO 6 FT BY FRIDAY MORNING. HIGH SURF ADVISORY HAS BEEN CANCELLED AS NEAR SHORE WAVES HAVE FALLEN BLO 8 FT AT DUCK. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 3 PM THU...EXPECT A BRIEF WINDOW OF OPPORTUNE BOATING CONDITIONS FRI NIGHT INTO SATURDAY AS UPPER/SFC LOW LINGER OVER THE AREA...RESULTING IN N/NW FLOW GENERALLY AOB 15KT AND SEAS LESS THAN 5FT. CONDITIONS WILL THEN BEGIN TO DETERIORATE SUN AS GRADIENT TIGHTENS WITH LOW TO THE EAST...WITH WINDS N/NE WINDS INCREASING TO 15-25KT AND RESULTANT SEAS BUILDING TO 6-9FT...LIKELY PEAKING SUN NIGHT INTO MON NIGHT. SCA CONDITIONS EXPECTED TO DEVELOP IN THE NORTHERN/CENTRAL WATERS SUN AFTERNOON THEN SPREADING TO THE SOUTHERN WATERS SUN EVENING. N/NE WINDS 15-25KT WITH ELEVATED SEAS EXPECTED TO CONTINUE INTO TUESDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ103. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ150-152-154. && SYNOPSIS...BTC/RF NEAR TERM...BTC SHORT TERM...BTC LONG TERM...CQD AVIATION...BM/CQD MARINE...BTC/CQD
Hazardous weather outlook, Oct 10, 3:54 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 PM EDT THU OCT 10 2013 NCZ029-044>047-079>081-090>094-098-112000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 354 PM EDT THU OCT 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-112000- OUTER BANKS DARE- 354 PM EDT THU OCT 10 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-112000- CARTERET-OUTER BANKS HYDE- 354 PM EDT THU OCT 10 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING BETWEEN CAPE HATTERAS AND CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 10, 11:30 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 AM EDT THU OCT 10 2013
NCZ045-101630-
WASHINGTON-
1130 AM EDT THU OCT 10 2013
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS WASHINGTON
COUNTY THROUGH 1230 PM EDT...
AT 1129 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH
HEAVY RAIN OVER PLEASANT GROVE...OR ABOUT 11 MILES EAST OF
PLYMOUTH...MOVING SOUTHWEST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACKEYS...ROPER...
WESTOVER.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3590 7640 3574 7658 3585 7678 3594 7667
3594 7665 3595 7661 3595 7654 3596 7649
TIME...MOT...LOC 1529Z 040DEG 4KT 3589 7656The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:35 PM EDT | Areal Flood Advisory | MHX | Dare | 3 hr |
| Oct 9, 11:21 PM EDT | Beach Hazards Statement | MHX | 9 hr | |
| Oct 9, 11:21 PM EDT | High Surf Advisory | MHX | 16 hr | |
| Oct 10, 7:14 AM EDT | Special Weather Statement | MHX | Tyrrell | 61 min |
| Oct 10, 8:28 AM EDT | Special Weather Statement | MHX | Tyrrell | 47 min |
| Oct 10, 11:30 AM EDT | Special Weather Statement | MHX | Washington | 60 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.